Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 97, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 5, 1994, 4:35 PM EDT for Flagler County, Florida. It was in force for 55 min.
The area
The counties it named.
The facts
- Issued
- Aug 5, 1994, 4:35 PM EDT (20:35 UTC)
- Expired
- Aug 5, 1994, 5:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Flagler County, FL
The nearest sounding before it
Jacksonville, FL (KAYS), launched 12:00Z, 8.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1440 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDAB 052036 RRA SVRDAB FLC035-052130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 435 PM EDT FRI AUG 5 1994 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 530 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST FLORIDA ...EASTERN FLAGLER COUNTY ...SEVERE THUNDERSTORM IN FLAGLER COUNTY JUST EAST OF BUNNELL... AT 430 PM EDT RADAR SPOTTED A SEVERE THUNDERSTORM IN FLAGLER COUNTY NEAR BUNNELL MOVING NORTH AT 10 MPH. PEA SIZED WAS OBSERVED BY WEATHER SPOTTERS NEAR PAL COAST. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN4 EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:30 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 5, 2:30 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT FRI AUG 5 1994 88D SHOWING C BRZ STAIONERY ALONG CST ATTM WITH STORMS FORMING ALONG IT. W CST C BRZ OVER C PART OF FL MOVING EAST. COLLISON WILL HAPPEN LATE. MODELS INDICATE WESTERLY WINDS THROUGH ATMOS TO CONTINUE THROUGH PD AND WILL LIKEWISE KEEP POPS HIGHEST ALONG EAST CSTL COUNTIES. @1...VOLUSIA BREVARD INDIAN RIVER @2...LAKE ORANGE SEMINOLE OSCEOLA @3...ST LUCIE MARTIN OKEECHOBEE MCO 73/94/72/93 3535 DAB 72/90/72/90 3636 MLB 73/90/72/90 3636 .MLB...NONE. SJH
In the hours before
Special weather statement, Aug 5, 1:47 PM EDT, 2 hours 48 minutes before
FLZ040-051850- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 147 PM EDT FRI AUG 5 1994 ...STRONG THUNDERSTORMS DEVELOPING OVER MARION COUNTY.... NATIONAL WEATHER SERVICE RADAR OBSERVED STRONG THUNDERSTORMS NEAR OCALA AND NEAR WEIRSDALE. THE THUNDERSTORMS WERE MOVING EAST AT 5 TO 10 MPH. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Aug 5, 2:07 PM EDT, 2 hours 28 minutes before
FLZ064-051910- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 207 PM EDT FRI AUG 5 1994 ...STRONG THUNDERSTORM IN SOUTHEASTERN MARTIN COUNTY... AT 205 PM WEATHER RADAR WAS INDICATING A STRONG THUNDERSTORM IN SOUTHEASTERN MARTIN COUNTY JUST NORTHWEST OF JUPITER INLET. THE STORMS WAS MOVING SOUTH AT 5 MPH AND WILL MOVE OUT OF THE COUNTY BY 230 PM IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. MARINE INTERESTS IN THIS AREA SHOULD PREPARE FOR WINDS IN EXCESS OF 35 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY SEAS. INSURE THAT ALL PERSONS ON BOARD ARE WEARING PERSONAL FLOTATION DEVICES. DISCONTINUE IN-WATER ACTIVITIES IMMEDIATELY.
Special weather statement, Aug 5, 3:01 PM EDT, 1 hour 34 minutes before
FLZ041-044-052005- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 302 PM EDT FRI AUG 5 1994 ...STRONG THUNDERSTORMS IN NORTHERN LAKE COUNTY MOVING TOWARDS VOLUSIA COUNTY... AT 3 PM WEATHER RADAR INDICATED A STRONG THUNDERSTORM IN NORTHERN LAKE COUNTY OVER THE OCALA NATIONA FOREST...OR 4 MILES NORTHWEST OF PAISLEY. THE THUNDERSTORM WAS MOVING EAST AT 10 MPH AND WILL AFFECT NORTHERN VOLUSIA COUNT WITHIN THE HOUR. THESE THUNDER@STORMS CAN PRODUCE GUSTY WINDS...DANGEROUS LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL. IF THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING. MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON ROADS.
Special weather statement, Aug 5, 3:02 PM EDT, 1 hour 33 minutes before
FLZ041-044-052005- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 302 PM EDT FRI AUG 5 1994 ...STRONG THUNDERSTORMS IN NORTHERN LAKE COUNTY MOVING TOWARDS VOLUSIA COUNTY... AT 3 PM WEATHER RADAR INDICATED A STRONG THUNDERSTORM IN NORTHERN LAKE COUNTY OVER THE OCALA NATIONA FOREST...OR 4 MILES NORTHWEST OF PAISLEY. THE THUNDERSTORM WAS MOVING EAST AT 10 MPH AND WILL AFFECT NORTHERN VOLUSIA COUNT WITHIN THE HOUR. THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL. IF THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING. MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON ROADS.
Special weather statement, Aug 5, 3:15 PM EDT, 1 hour 20 minutes before
FLZ041-044>047-053-054-058-059-064-501-052020- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 315 PM EDT FRI AUG 5 1994 ...STRONG THUNDERSTORMS DEVELOPING ACROSS PARTS OF EAST CENTRAL FLORIDA... AT 315 PM WEATHER RADAR WAS INDICATING AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM LAKE GEORGE TO PAISLEY EASTWARD TO LAKE HELEN TO DAYTONA BEACH AND EDGEWATER. THE ACTIVITY WAS DRIFTING SLOWLY TO THE EAST AT 5 MPH. THESE THUNDERSTORMS COULD INCREASE IN INTENSITY AS THE WEST COAST SEA BREEZE COLLIDES WITH THESE THUNDERSTORMS. RESIDENTS SHOULD BE PREPARED FOR STRONG GUSTY WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN AND POSSIBLY SOME SMALL HAIL. OTHER STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN BREVARD COUNTY LATER THIS AFTERNOON AND EARLY THIS EVENING. ELSEWHERE ACROSS THE REGION SHOWERS AND A FEW THUNDERSTORMS WERE LOCATED IN THE KISSIMMEE SAINT CLOUD REGION. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.
Special weather statement, Aug 5, 4:10 PM EDT, 25 minutes before
FLZ038-501-052115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 410 PM EDT FRI AUG 5 1994 ...STRONG THUNDERSTORMS ENTERING SOUTH EAST FLAGLER COUNTY... NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTH OF BUNNELL MOVING NORTH AT 10 MILES PER HOUR. THIS STORM HAS A HISTORY OF PRODUCING PEA SIZE HAIL AND GUSTS UP TO 47 MILES PER HOUR. STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:45 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.